Lookup NU author(s): Dr Iain Moore,
Professor John Sayer,
Dr Saeed Ahmed,
Dr John Tapson
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
Pantoprazole is a proton-pump inhibitor (PPI) that is commonly prescribed for the treatment of gastroesophageal reflux-related disorders. There are many documented side effects of PPIs. Here we report a case of acute interstitial nephritis, which developed after 6 weeks of treatment with pantoprazole. A 23-year-old man presented with acute renal failure requiring renal replacement therapy. Acute interstitial nephritis was diagnosed by renal biopsy and was successfully treated with corticosteroids and withdrawal of pantoprazole. Drug-induced acute interstitial nephritis can occur with PPIs such as pantoprazole and vigilance needs to be maintained.
Author(s): Moore I, Sayer JA, Nayar A, Ahmed S, Tapson JS
Publication type: Article
Publication status: Published
Journal: Journal of Nephrology
Print publication date: 01/07/2004
ISSN (print): 1121-8428
ISSN (electronic): 1724-6059
Publisher: Wichtig Editore Srl
PubMed id: 15372423